Jump to content

JoffreyBaratheon

Member Since 23 Jun 2013
Offline Last Active Jun 23 2013 11:48 PM

Topics I've Started

Post-Minocycline Acne?

23 June 2013 - 11:50 PM

I apologise in advance if a topic like this was already posted/discussed, but I couldn't seem to find one that I could relate to, entirely.

 

So, I was taking 100mg Minocycline tablets, twice a day for about 6 months (I just turned 21 this year). It worked perfectly and I had no side effects, other than feeling slightly dizzy (which went away after about a few weeks). I was extremely happy with Minocycline and I've never felt more confident about my skin in my life! However...because I've turned 21 and I'm going to school that doesn't apply to military medical insurance, I no longer have medical insurance, period. My job doesn't offer medical at all, so I'm basically screwed for a while. I was getting Minocycline for free when I had medical so I didn't have to worry, but now I no longer can and I haven't got the funds to be purchasing Minocycline, as it's outrageously expensive.

 

That being said (sorry for the rambling), I ran out of Minocycline about a week and half ago, so I had no choice but to stop cold turkey. I've heard that's not a good idea for Mino, as it increases the chances of getting a severe breakout...which is exactly what happened to me!! cry.gif My skin went from feeling smooth and soft, to sandpaper and bumps everywhere (nose, upper/lower lip, chin, cheeks, forehead) There are blackheads, whiteheads and cysts popping out and it's killed me inside! I feel absolutely disgusted and depressed about myself. I don't know what to do! I can't go back on Mino nor can I switch to a different prescription, I don't think even face washes could have any effect on the severity of my acne. It's literally attacked my face with a vengeance!

 

Does anyone know how long this will last? Or has anyone experienced this and found a way to treat it? I feel like I'm the only one that is in this situation, since pretty much every thread i've been to, everyone says they ended up going back on it or switching to Accutane, etc. 

 

I am just freaking out about how quickly the acne came back and how much worse it's gotten within a single week. In fact, I don't think I've ever seen my skin/face this bad in my entire life. I broke down in tears the past few days when I would go in the bathroom, wash my face and just stare at the calamity on my skin. :'(

 

Thank you so much for reading!